MAUDE Adverse Event Report: OSCOR INC. 7F SAFESHEATH ULTRA; INTRODUCER, CATHETER

OSCOR INC. 7F SAFESHEATH ULTRA; INTRODUCER, CATHETER
Model Number SU7 (ADELANTE S 7F)
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/28/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This complaint is part of internal retrospective review of complaints received from march 2014 to march 2016, conducted by oscor as a result of process improvements made to the complaint system to ensure proper medical device reporting is maintained.As part of the detailed review, this event has been determined to be reportable.This initial mdr is being submitted to meet our requirements of reporting.A follow-up will be submitted as soon as the investigation is complete.
 
Event or Problem Description
On (b)(6) 2013 the customer reported "a rpi (released product investigation) has recently been assigned to me related to the safe sheath ultra introducer model # su7.Distributor was notified on (b)(6) 2013 of the non-conformance.Please review the description as listed in our mdt rpi system.It was reported from canada that during an implant procedure, in the process of peeling the safe sheath ultra introducer (model su7, lot # dp01510), the seal parted but also broke into numerous loose, small pieces that were cleared from the sterile field.There was concern that the small pieces of the seal could be left in the pocket.The introducer sheath was removed and an attempt was made to remove the parts from the field.A second use of an introducer from the same lot produced the same result.It was also noted that there were two instances of the same performance from this lot of sheaths in separate circumstances.No patient complications have been reported as a result of this event.No products/pieces were returned to the distributor".
 
Additional Manufacturer Narrative
The introducer sheath was not returned for analysis; as a result, the clinical observation cannot be confirmed.The event will be re-evaluated if additional information becomes available.The device history records and the complaint files of the lead model were reviewed.No trend of the same or similar type was found or indicated.The potential effect to patient for the reported failure may be related to: improper cap, seal and sideport assembly process, improper overmolding process, components out of specification.Potential cause: mp procedure, qa inspection, leak test dvt, sideport flush dvt, sheath hub bond dvt, three-way stopcock activation test.A review of the risk for this failure mode identified that the risk to be low.Based on the investigation information, a capa is not required.Oscor will continue to monitor this device for complaint trends and risk.Adelante-s introducer sheath in process and final inspections (b)(4) indicates that all products must meet the pre-determined specifications in each step of this procedure.If product does not comply with its specifications, it must be rejected.If the amount of rejects exceeds aql level acceptance criteria, return the whole lot to manufacturing personnel for 100 percent inspection.The inspection of overmolded sheath includes the first 5 good shots and 5 last shots.The remaining parts per sampling plan ansi z 1.4, gen level i, normal, aql 0.25.Visual inspection is done to verify the following: hub to be smooth, no cracks, sinking or unfilled areas, and check for foreign material, verify hub shape as per drawing, check for excessive flash (maximum allowable limit is 0.75 mm2).In addition, using 10x microscope, the hub is looked into for irregularities (verify the transition between sheath and hub on inside of hub is smooth.Score lines of the sheath are inspected to verify alignment with the break line of the hub (handle).Parts are inspected to be free from contamination in the form of oil or residue.The following measurements are taken: sideport opening inspected using 2 different pin gauges, the sheath length is measured from end of hub to tip using metric ruler, id of the sheath hub is measured by inserting a go-no-go gauge of appropriate size all the way through to the tip of sheath for clearance verification.The tipping inspection includes first 5 good samples and last 5 samples; remaining parts per sampling plan ansi z 1.4, gen level i, aql 0.25 for the following: visual inspection of the tip to verify the tip shape is round, no flash, no discoloration or other damages.Verify parts are free from contamination in the form of oil or residue.Verify proper tip shape.Measurement is taken of the sheath length from end of hub to tip using ruler.The sheath tip id is measured using appropriate pin gauge.Sideport with valve assembly is inspected per sampling plan ansi z 1.4, gen level i normal, aql 0.15 to ensure the glue around the perimeter of the hub to the side tube joint and luer valve/stopcock to side tube joint is acceptable.To ensure acceptable hub side tube glued joint/ union inspect for bonding of the tubing to the hub and luer valve/stopcock by pulling slightly on both bonds.The final assembly inspection is per sampling plan ansi z 1.4, gen level i, normal, aql 0.25 for the following: visual inspection of the sheath to verify it is free of kinks, dirt and any other damages, free of loose or embedded foreign material, flash, sinks, verify snap lock cap is placed properly onto sheath hub and free of cracks.Verify that the snap lock cap is securely in place and the tabs are completed inserted into the slots without damage, verify snap lock cap color and french size.Leak test is performed on the seals per sampling plan ansi z 1.4, gen level i, normal, aql 0.40.A 10 cc luer lock syringe is attached to the activated valve/stopcock on the sideport to check for blockage/obstruction by pushing and pulling the plunger of the syringe completely out all at once to confirm air flow through the sideport valve and tube.The sheath tip id is measured using appropriate pin gauge.Destructive testing (sampling plan ansi z 1.4, special level 4, aql 0.40 reduced) for fit check, break and peel test, strength test of hub and side tube joint, and pull test using luer activated valve/stopcock and side tube in opposing pull tester clamps.The instructions for use (ifu) pp-17-003z-x informs the user of the following precautions: indwelling introducer sheaths should be internally supported by a catheter, electrode, or dilator.Dilators, catheters, and pacing leads should be removed slowly from the sheath.Rapid removal may damage the valve members resulting in blood flow through the valve.Never advance or withdraw guide wire or sheath when resistance is met.Determine cause by fluoroscopy and take remedial action.

Brand Name
7F SAFESHEATH ULTRA
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
MDR Report Key6285916
Report Number1035166-2017-00005
Device Sequence Number634957
Product Code DYB
UDI-Device Identifier30891492002457
UDI-Public30891492002457
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/01/2018
Device Model NumberSU7 (ADELANTE S 7F)
Device Catalogue NumberSU7 (ADELANTE S 7F)
Device Lot NumberDP-01510
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/20/2013
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/30/2017
Supplement Report FDA Received Date02/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1